Parallel and circular flows for the two-dimensional Euler equations
Séminaire Laurent Schwartz — EDP et applications (2017-2018), Exposé no. 5, 13 p.

We consider steady flows of ideal incompressible fluids in two-dimensional domains. These flows solve the Euler equations with tangential boundary conditions. If such a flow has no stagnation point in the domain or at infinity, in the sense that the infimum of its norm over the domain is positive, then it inherits the geometric properties of the domain, for some simple classes of domains. Namely, if the domain is a strip or a half-plane, then such a flow turns out to be parallel to the boundary of the domain. If the domain is the plane, the flow is then a parallel flow, that is, its trajectories are parallel lines. If the domain is an annulus, then the flow is circular, that is, the streamlines are concentric circles. The results are based on qualitative properties and classification results for some semilinear elliptic equations satisfied by the stream function.

Publié le :
DOI : https://doi.org/10.5802/slsedp.119
@article{SLSEDP_2017-2018____A5_0,
     author = {Hamel, Fran\c{c}ois and Nadirashvili, Nikolai},
     title = {Parallel and circular flows for the two-dimensional {Euler} equations},
     journal = {S\'eminaire Laurent Schwartz {\textemdash} EDP et applications},
     note = {talk:5},
     publisher = {Institut des hautes \'etudes scientifiques & Centre de math\'ematiques Laurent Schwartz, \'Ecole polytechnique},
     year = {2017-2018},
     doi = {10.5802/slsedp.119},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/slsedp.119/}
}
TY  - JOUR
AU  - Hamel, François
AU  - Nadirashvili, Nikolai
TI  - Parallel and circular flows for the two-dimensional Euler equations
JO  - Séminaire Laurent Schwartz — EDP et applications
N1  - talk:5
PY  - 2017-2018
DA  - 2017-2018///
PB  - Institut des hautes études scientifiques & Centre de mathématiques Laurent Schwartz, École polytechnique
UR  - http://www.numdam.org/articles/10.5802/slsedp.119/
UR  - https://doi.org/10.5802/slsedp.119
DO  - 10.5802/slsedp.119
LA  - en
ID  - SLSEDP_2017-2018____A5_0
ER  - 
Hamel, François; Nadirashvili, Nikolai. Parallel and circular flows for the two-dimensional Euler equations. Séminaire Laurent Schwartz — EDP et applications (2017-2018), Exposé no. 5, 13 p. doi : 10.5802/slsedp.119. http://www.numdam.org/articles/10.5802/slsedp.119/

[1] G. Alberti, L. Ambrosio, X. Cabré, On a long-standing conjecture of E. De Giorgi: old and recent results, Acta Appl. Math. 65 (2001), 9-33. | Article | Zbl 1121.35312

[2] L. Ambrosio, X. Cabré, Entire solutions of semilinear elliptic equations in 3 and a conjecture of De Giorgi, J. Amer. Math. Soc. 13 (2000), 725-739. | Article | Zbl 0968.35041

[3] H. Berestycki, L. Caffarelli, L. Nirenberg, Further qualitative properties for elliptic equations in unbounded domains, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 5 (1997), 69-94. | Numdam | Zbl 1079.35513

[4] H. Berestycki, L. Nirenberg, On the method of moving planes and the sliding method, Bol. Soc. Bras. Mat. 22 (1991), 1-37. | Article | MR 1159383 | Zbl 0784.35025

[5] A. Choffrut, V. Šverák, Local structure of the set of steady-state solutions to the 2D incompressible Euler equations, Geom. Funct. Anal. 22 (2012), 136-201. | Article | MR 2899685 | Zbl 1256.35076

[6] E. De Giorgi, Convergence problems for functionals and operators, In: Proc. Int. Meeting on Recent Methods in Nonlinear Analysis, Rome, 1978, Pitagora, 1979, 131-188.

[7] M. Del Pino, M. Kowalczyk, J. Wei, On the De Giorgi conjecture in dimension N9, Ann. Math. 174 (2011), 1485-1569. | Article | MR 2846486 | Zbl 1238.35019

[8] A. Farina, Liouville-type theorems for elliptic equations, Handbook of Differential Equations: Stationary Partial Differential Equations, vol. 4, M. Chipot ed., 2007, Elsevier, 61-116. | Article | Zbl 1191.35128

[9] A. Farina, E. Valdinoci, The state of the art for a conjecture of De Giorgi and related problems, In: Recent progress on reaction-diffusion systems and viscosity solutions, World Sci. Publ., Hackensack, NJ, 2009, 74-96. | Article | Zbl 1183.35137

[10] A. Farina, E. Valdinoci, Flattening results for elliptic PDEs in unbounded domains with applications to overdetermined problems, Arch. Ration. Mech. Anal. 195 (2010), 1025-1058. | Article | MR 2591980 | Zbl 1236.35058

[11] N. Ghoussoub, C. Gui, On a conjecture of De Giorgi and some related problems, Math. Ann. 311 (1998), 481-491. | Article | MR 1637919 | Zbl 0918.35046

[12] L.E. Fraenkel, An introduction to maximum principles and symmetry in elliptic problems, Cambridge Univ. Press, 2000. | Article | Zbl 0947.35002

[13] B. Gidas, W.N. Ni, L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), 209-243. | Article | MR 544879 | Zbl 0425.35020

[14] F. Hamel, N. Nadirashvili, Shear flows of an ideal fluid and elliptic equations in unbounded domains, Comm. Pure Appl. Math. 70 (2017), 590-608. | Article | MR 3602531 | Zbl 1360.35155

[15] F. Hamel, N. Nadirashvili, A Liouville theorem for the Euler equations in the plane, preprint https://hal.archives-ouvertes.fr/hal-01491806. | Article | MR 3951689 | Zbl 1421.35263

[16] F. Hamel, N. Nadirashvili, Circular flows for the Euler equations in two-dimensional annular domains, in preparation.

[17] H. Koch, N. Nadirashvili, Partial analyticity and nodal sets for nonlinear elliptic systems, arXiv:1506.06224.

[18] G. Koch, N. Nadirashvili, G.A. Seregin, V. Šverák, Liouville theorems for the Navier-Stokes equations and applications, Acta Math. 203 (2009), 83-105. | Article | MR 2545826 | Zbl 1208.35104

[19] J. Moser, On Harnack’s theorem for elliptic differential equations, Comm. Pure Appl. Math. 14 (1961), 577-591. | Article | MR 159138 | Zbl 0111.09302

[20] O. Savin, Regularity of flat level sets in phase transitions, Ann. Math. 169 (2009), 41-78. | Article | MR 2480601 | Zbl 1180.35499

Cité par Sources :